Thunderstorm Wind, Lincoln
- When
- June 29, 10:16 PM CST
- Where
- Lincoln County, 2 mi NW of Barnard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.200, -98.083
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 29, 8:47 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 947 PM CDT WED JUN 29 2005 .UPDATE... ACTIVITY CONTINUES TO DIMINISH ACROSS CENTRAL KS AS DAYTIME HEATING IS LOST, HOWEVER LOW LEVEL JET WILL INCREASE TONIGHT WHICH COULD SPARK OFF RE-NEWED DEVELOPMENT LATER ON. RE-DEVELOPMENT WOULD BE FAVORED NEAR THE 850MB FRONTAL BOUNDARY WHICH CURRENTLY BISECTS THE STATE FROM SW KANSAS TO NE KANSAS. WILL KEEP HIGHEST POPS IN CENTRAL KS WHICH WILL BE IN CLOSE PROXIMITY TO THIS 850MB BOUNDARY, AND TAPER THINGS OFF TOWARDS SOUTHERN KS. THERE IS A POTENTIAL FOR SOME HEAVY RAIN ESPECIALLY IF STORMS REMAIN ALONG THE BOUNDARY, AS THE LOW LEVEL JET VEERS OUT WITH A WEAK SOUTHERLY COMPONENT TO CORFIDI VECTORS. && JAKUB --------------------------------------------------------------------- .PREV DISCUSSION... /ISSUED 335 PM CDT WED JUN 29 2005/ .DISCUSSION... CHALLENGE OVER THE NEXT FEW DAYS WILL BE THUNDERSTORM POTENTIAL. FRONTAL BOUNDARY CURRENTLY STRETCHES FROM WEST OF CONCORDIA, SOUTHWEST THROUGH HAYS THEN JUST NORTHWEST OF GARDEN CITY. DECENT CONVERGENCE ALONG THE FRONT, EVIDENT IN INCREASING CUMULUS/TOWERING CUMULUS DEVELOPMENT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP WITHIN THE NEXT HOUR OR TWO RIGHT ALONG THE FRONT, AS CONVERGENCE CONTINUES, COUPLED WITH SLIGHT MID-LEVEL COOLING ALONG SOUTHERN FRINGE OF STRONG SHORTWAVE TROUGH MOVING THROUGH THE UPPER MIDWEST. MEAN MIXED LAYER CAPES ARE AROUND 2000 J/KG AND DEEP LAYER SHEAR IS AROUND 20-30KTS, SO SEVERE STORMS AND MARGINALLY WEAK SUPERCELL STRUCTURES WILL BE POSSIBLE. DAMAGING WIND (DUE TO HIGH LCLS) AND LARGE HAIL WILL BE THE PRIMARY THREATS. FRONT WILL CONTINUE SAGGING SLOWLY SOUTH TONIGHT, BUT UPPER FORCING WILL SHEAR WELL NORTH OF THE AREA. CONSEQUENTLY, NOT ENTIRELY CONFIDENT OF THUNDERSTORMS LASTING THROUGH THE NIGHT INTO SOUTH CENTRAL KANSAS. HOWEVER, WITH STRENGTHENING LOW-LEVEL JET, CONVERGENCE ALONG THIS BOUNDARY SHOULD REMAIN SUFFICIENT TO KEEP THUNDERSTORM CHANCES GOING INTO SOUTH CENTRAL, AND EVENTUALLY SOUTHEAST KANSAS BY LATE TONIGHT. THINKING SEVERE CHANCES WILL DIMINISH SOME AFTER DARK, BUT HEAVY RAIN WILL BE POSSIBLE AS LOW-LEVEL JET VEERS AND SLOW-MOVING STORMS BACKBUILD TO THE WEST-SOUTHWEST. MORNING AND THEN LATE AFTERNOON THUNDERSTORM CHANCES WILL BE POSSIBLE OVER MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA, AS FRONTAL BOUNDARY SAGS A BIT FURTHER SOUTH. SEVERE CHANCES LOOK FAIRLY SIMILAR TO TODAY, JUST FARTHER SOUTH AND EAST. AS PREVIOUS FORECASTER ALLUDED TO, HIGH PLAINS THUNDERSTORMS MAY CONGEAL INTO AN MCS OR TWO AND MOVE EAST/SOUTHEAST ALONG LOW-LEVEL INSTABILITY GRADIENT/STALLED FRONT OVER SOUTHERN PORTIONS OF KANSAS OR NORTHERN OKLAHOMA. COULD SEE SOME LINGERING ACTIVITY FRIDAY MORNING, BUT THE AFTERNOON LOOKS TO STAY MOSTLY DRY. HOWEVER, DID KEEP SLIGHT CHANCES IN FOR FRIDAY AFTERNOON OVER SOUTHERN PORTIONS OF THE FORECAST AREA TO ACCOUNT FOR WASHED OUT FRONTAL REMAIN. HOWEVER, ELEVATED STORMS COULD MAKE A RETURN BY FRIDAY NIGHT, AS LOW-LEVEL RETURN FLOW COMMENCES. MAY SEE MORE ACTIVITY SATURDAY NIGHT, OWING TO AFTERNOON HIGH PLAINS ACTIVITY VENTURING INTO CENTRAL KANSAS AFTER DARK. COULD VERY WELL BE INTRODUCING POPS FOR THUNDERSTORMS LATE WEEKEND INTO EARLY NEXT WEEK, AS GFS AND ECMWF ARE HINTING AT PROGRESSING A FRONTAL BOUNDARY SOUTH OVER THE FORECAST AREA. HELD OFF TO GET A BIT MORE RUN-TO-RUN CONSISTENCY. DID NOT MAKE MAJOR CHANGES INTO MID NEXT WEEK. STILL LOOKING LIKE WARMING TEMPERATURES ONCE AGAIN BY MID WEEK, AS SUBTROPICAL RIDGE BUILDS OVER THE SOUTHERN PLAINS/SOUTHERN ROCKIES. LATEST ECMWF RUN AND GFS ENSEMBLES AGREE WITH THIS SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 90 67 88 / 30 30 30 20 HUTCHINSON 72 88 66 88 / 30 20 20 10 NEWTON 73 89 66 87 / 30 20 20 10 ELDORADO 73 89 67 87 / 30 30 30 20 WINFIELD-KWLD 74 94 68 88 / 20 30 30 20 RUSSELL 68 87 63 87 / 30 10 10 10 GREAT BEND 70 87 64 87 / 30 20 20 10 SALINA 70 87 65 87 / 30 20 10 10 MCPHERSON 72 88 65 87 / 30 20 20 10 COFFEYVILLE 75 95 68 88 / 20 30 30 20 CHANUTE 74 90 66 87 / 30 30 30 20 IOLA 74 89 66 86 / 30 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && KLEINSASSER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 958 PM CDT WED JUN 29 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 958 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL REDEVELOP OVER CENTRAL KANSAS LATER TONIGHT ALONG A SLOW MOVING FRONTAL BOUNDARY. A FEW STRONG TO SEVERE STORMS COULD MATERIALIZE ALONG WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE ACTIVITY WILL GRADUALLY SHIFT SOUTHWARD DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FRONT IS EXPECTED TO STALL OVER SOUTHERN KANSAS FOR MUCH OF THE DAY THURSDAY, BEFORE MOVING INTO OKLAHOMA THURSDAY EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING, GENERALLY ALONG AND SOUTH OF HIGHWAY 54. DAMAGING WIND AND LARGE HAIL ARE BOTH POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL INCREASE TOWARDS THE OKLAHOMA BORDER. THUNDERSTORMS ARE IN THE FORECAST THROUGH FRIDAY NIGHT, AND THEN AGAIN ON SATURDAY NIGHT. THE THREAT OF THUNDERSTORMS THROUGHOUT THE WEEKEND IS HIGHLY DEPENDENT ON THE LOCATION OF THIS FRONT. SIGNIFICANT CHANGES TO THE FORECAST ARE POSSIBLE OVER THE HOLIDAY WEEKEND, SO ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR LATER OUTLOOKS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED BEFORE MIDNIGHT, GENERALLY NORTH OF A LINE FROM HUTCHINSON TO COTTONWOOD FALLS. AFTER MIDNIGHT, SPOTTER ACTIVATION MIGHT BE NEEDED SOUTH OF THIS LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM HOWERTON/KLEINSASSER/CJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 630 PM CDT WED JUN 29 2005 KSZ032-300000- RUSSELL- 630 PM CDT WED JUN 29 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF DORRANCE TO 8 MILES NORTHEAST OF GALATIA...AND MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 719 PM CDT WED JUN 29 2005 KSZ032-300045- RUSSELL- 719 PM CDT WED JUN 29 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF RUSSELL...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 720 PM CDT WED JUN 29 2005 KSZ032-300045- RUSSELL- 720 PM CDT WED JUN 29 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF RUSSELL...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 726 PM CDT WED JUN 29 2005 KSZ047-300115- BARTON- 726 PM CDT WED JUN 29 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF OTIS TO BISON TO 6 MILES SOUTHEAST OF RUSH CENTER...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 823 PM CDT WED JUN 29 2005 KSZ032-033-300215- LINCOLN-RUSSELL- 823 PM CDT WED JUN 29 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DORRANCE...OR 17 MILES EAST OF RUSSELL...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 855 PM CDT WED JUN 29 2005 KSZ047-300245- BARTON- 855 PM CDT WED JUN 29 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLMITZ...OR 17 MILES NORTHWEST OF GREAT BEND...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
The Grand Island radar (KUEX), 128 km away, was scanning. The volume nearest the first event began at 04:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456008.